Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 12, 2021, 9:58 PM CDT for Edwards County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 9:58 PM CDT (02:58 UTC)
- Expired
- Apr 12, 2021, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 113 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2255 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
522 WWUS84 KEWX 130258 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 958 PM CDT Mon Apr 12 2021 TXZ184-130345- Edwards TX- 958 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDWARDS COUNTY UNTIL 1045 PM CDT... At 957 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Roosevelt, or 21 miles north of Rocksprings, moving east at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Us-377 Near The Kimble-Edwards County Line. LAT...LON 3029 9980 3015 9983 3027 10027 3029 10026 TIME...MOT...LOC 0257Z 279DEG 25KT 3032 10015 $$ YB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 12, 6:24 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 12, 6:24 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 624 PM CDT Mon Apr 12 2021 .UPDATE... Thunderstorms to our west in Mexico have shown signs of weakening as they push slowly eastward. Current thoughts on this activity is that chances for it to cross the Rio Grande are quickly waning, but not yet zero. Storms have also fired just north of our area, currently in Mason and McCulloch as of 23Z. We've just added Gillespie, Llano, and Burnet counties to the active Severe Thunderstorm Watch 93 as storms may cross into these areas this evening. Large hail remains the primary threat with any storms that are able to impact our area. && .AVIATION... Anvil outflow from storms in Mexico is impacting DRT at this hour. Current thoughts based on radar trends are that these storms will not directly impact the terminal, but a brief shower cannot be completely ruled out through about 06Z. Overnight, a slow-moving cold front will eventually shift winds to the N/NE and low clouds will gradually build in and lower, with MVFR beginning by 04-06Z at the I-35 sites and 7-10Z at DRT. IFR cigs are expected at AUS/SAT/SSF for much of Tuesday morning before slowly lifting back to MVFR in the afternoon. There is a very small chance for isolated showers at all sites Tuesday afternoon, but right now the only place where confidence is high enough to include VCSH is DRT. && .PREV DISCUSSION... /ISSUED 202 PM CDT Mon Apr 12 2021/ SHORT TERM (Tonight through Tuesday Night)... Very warm and muggy across South-Central Texas this afternoon with dew points in the low to mid 60s. After the cloudy start, clouds have mixed out to mostly sunny to partly cloudy skies. Towards the late afternoon and into the evening, our attention turns to the potential for isolated to scattered strong to severe thunderstorms. The combination of a frontal boundary approaching from the north, subtle disturbances within the flow aloft and strong diurnal heating helps to erode the capping inversion and initiate the convection. Modeled parameters and sounding data support the development of the possibility for isolated and clusters of supercells with MLCAPE values between 2000 to 3000 J/kg, steep mid-level lapse rates of around 7 to 8 C/km and effective bulk shear values of 45 to 55 knots. Latest CAMs show cell initiation near the Serranias del Burro mountains in Mexico with help from orographic influences and along the front to the north across portions of the San Angelo CWA. This activity should approach the region with the high potential aligning along and west of a line from Eagle Pass to Burnet. This region is where the SPC has highlighted a slight risk. The marginal risk then extends a little further east along along and west of a line from Carrizo Springs to Boerne to Georgetown. The main hazards will be large hail and damaging winds. Couldn't rule out potential for significant hail (2 inches or large in diameter) with the most intense cells. These cells could be capable of producing a quick inch or so of rainfall but the overall rain amounts are to general remain unimpressive across the region. The convection will likely gradually weaken and diminish as activity advances toward the I-35 corridor as instability wanes later through the night and as the front potentially starts to undercut the activity. Once the main threat for storms comes to an end, expect cloudy and muggy conditions through the overnight hours and into the day on Tuesday as the front slowly moves southward. The front eventually stalls somewhere near the coastal plains on Tuesday. Expect for temperatures to be cooler behind the front but the daytime highs could become quite tricky depending on how fast the front does advance across the region and on where exactly it stalls. Highs could stay stuck in the 60s for portions of the Hill Country and Southern Edwards Plateau while temperatures approach the mid to upper 80s in the coastal plains closer to the proximity of the front. With the cooler air in wake of the front under the east- northeast surface flow, sufficient isentropic lift will be in place to yield to a continued opportunity for some low end chances of spotty shower activity through the remainder of the short term period. Additionally, isolated elevated thunderstorm chances are possible as well with instability above the 850 mb level. Local MUCAPE values are to range of around 1500 J/kg from Tuesday into Tuesday night while little to no SBCAPE exists. LONG TERM (Wednesday through Monday)... For Wednesday through Friday, surface high pressure ridging into our area maintains the shallow cool airmass on northeasterly lower level flow. A series of weak mid level impulses in a zonal flow aloft maintains a moist southerly flow just above this shallow cool airmass generating periods of widely scattered to scattered showers. Weak instability aloft will allow for mainly isolated thunderstorms. Temperatures will average slightly below normal. For Friday night through Monday, a stronger cold front moves through our area Friday night into early Saturday. Weak mid level impulses generate more rounds of showers with weak instability allowing for mainly isolated thunderstorms. Models have trended toward less QPF with a faster ending of POPs, as showers and storms become more elevated with time due to drier air filtering into our area in the wake of the frontal passage. Average temperatures will cool even further. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 87 63 76 63 75 / - 20 30 30 30 Austin Bergstrom Intl Airport 88 63 76 63 77 / - 20 30 30 30 New Braunfels Muni Airport 89 66 79 65 80 / - 20 20 20 30 Burnet Muni Airport 87 59 72 59 71 / - 30 30 30 30 Del Rio Intl Airport 93 66 75 66 80 / 20 30 30 20 50 Georgetown Muni Airport 87 60 75 61 74 / - 20 30 40 30 Hondo Muni Airport 92 67 81 65 81 / - 20 20 20 30 San Marcos Muni Airport 88 64 78 63 78 / - 20 20 30 30 La Grange - Fayette Regional 87 67 81 66 79 / 0 20 30 30 30 San Antonio Intl Airport 89 67 79 66 79 / - 20 20 20 30 Stinson Muni Airport 90 69 81 67 81 / - 20 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...Brady
Hazardous weather outlook, Apr 12, 9:38 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 938 PM CDT Mon Apr 12 2021 TXZ171>173-183>194-202>209-217>225-228-140245- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 938 PM CDT Mon Apr 12 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 12, 7:48 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 NNW LLANO 30.76N 98.68W
04/12/2021 E2.00 INCH LLANO TX STORM CHASER
&&
MBLocal storm report, Apr 12, 7:51 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 6 S VALLEY SPRING 30.77N 98.81W
04/12/2021 E2.75 INCH LLANO TX EMERGENCY MNGR
VEHICLE DAMAGE WITH WINDOWS BROKEN DUE TO
BASEBALL SIZE HAIL.
&&
MBLocal storm report, Apr 12, 7:56 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 7 W LLANO 30.75N 98.79W
04/12/2021 E3.00 INCH LLANO TX STORM CHASER
3 INCH HAIL REPORTED 7 MILES WEST OF LLANO.
HAIL STOPPED AT 7:45 PM.
&&
MBLocal storm report, Apr 12, 8:08 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL LLANO 30.75N 98.68W
04/12/2021 M2.50 INCH LLANO TX BROADCAST MEDIA
PICTURE OF MEASURED TENNIS BALL SIZE HAIL.
&&
MBLocal storm report, Apr 12, 8:21 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 2 SE LLANO 30.73N 98.65W
04/12/2021 E1.75 INCH LLANO TX PUBLIC
GOLFBALL SIZE HAIL VIA SOCIAL MEDIA.
&&
MBSpecial weather statement, Apr 12, 9:58 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 958 PM CDT Mon Apr 12 2021 TXZ184-130345- Edwards TX- 958 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDWARDS COUNTY UNTIL 1045 PM CDT... At 957 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Roosevelt, or 21 miles north of Rocksprings, moving east at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Us-377 Near The Kimble-Edwards County Line. LAT...LON 3029 9980 3015 9983 3027 10027 3029 10026 TIME...MOT...LOC 0257Z 279DEG 25KT 3032 10015 YB
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:00 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 60 min |
| Apr 12, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 33 min |
| Apr 12, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 63 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.